Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Stopped Depo provera injection. Will I face the common side effects?

Hi, I m just reading forum posts regarding the coming off of the depo provera injection . I came off mine two weeks ago and when i asked my doctor what the side effects would be he didn t say any. Now reading these forums and what people have experienced after coming off of the injection i m worried. So is these side effects being mentioned common? (Headache, nausea , weight gain/loss, tenderness etc). I had an operation a year ago where i had to have a cyst and one of my ovaries out but i was told it was ok to stay on the injection. I just come off the injection because i would like to see that my remaining ovary is working ok and read somewhere that i shouldn t be on it for more than 2 years at a time, but would like to be prepared for the side effects/know what to expect. Would my side effects be the same with only one ovary? Am i likely to find it easier to lose weight now i m off the injection? Much appreciate your advice. Thanks.
Asked On : Mon, 31 Dec 2012
Answers:  1 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Hi Stephaniejanebrown,
Thanks For writing to us,
Generally many Women are Diagonised with side effects of depo provera while using it and after stopping it, Depo Provera is an 97% effective Contraceptive and the side effects range from mild to severe.
Any way you need not worry much and its good to know that you are preparing before hand , as they say prevention is better than cure,
Symptoms after stopping depo provera maybe:
1) Menstrual irregularities
2)Delayed fertility
3) Increased bone density etc.

So , If you experience any such side effects adversely , I Suggest you to Consult a Gynecologist Immediately. For any further help you can mail me anytime.
Wishing You A Good Health,
Dr.G.Gayatri Devi.
Answered: Tue, 1 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor